Illinois, 2008Flash Flood in Illinois, May 27, 2008
May 27, 2008 · NWS LSX · 1 event in 1 county or zone
After a day of about two inches of rain, more thunderstorms formed over Bond County dropping another two inches of rain and causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a day of about two inches of rain, more thunderstorms formed over Bond County dropping another two inches of rain and causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 27, 11:12 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, May 27, 11:12 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT TUE MAY 27 2008
.DISCUSSION...
/302 AM CDT TUE MAY 27 2008/
THE QUOTE OF THE WEEKEND COMES FROM A LOCAL SPORTING GOODS STORE
EMPLOYEE WHO SAID TO A SMALL AUDIENCE OF PATRONS GATHERED AROUND A
SMALL KAYAKING POOL OUTSIDE...
........I SURE WOULDNT WANT TO BE A WEATHERMAN THIS WEEKEND........
WHO CAN BLAME HER FOR SAYING THAT...MY WEEKEND FORECAST WAS A
DISASTER. I JUST WANT TO TAKE A FEW MINUTES THIS MORNING TO RECAP
THE EVENTS THAT OCCURRED THIS WEEKEND TO EXPLAIN HOW A GOOD FORECAST
WENT SO WRONG.
LETS START WITH FRIDAY NIGHT. THE SURFACE FLOW BACKED TO THE
NORTHEAST FRIDAY NIGHT AS EXPECTED...WITH A DRIER AND MORE STABLE
AIRMASS BUILDING BACK WEST ACROSS THE CWA. UNFORTUNATELY...THE
MONSTER MCS THAT FORMED ACROSS KANSAS AND PLOWED EAST LATE FRIDAY
NIGHT DIDNT PAY ATTENTION TO THAT BIG RED STOP SIGN UNTIL IT
FINALLY DISSIPPATED ALONG THE MISSISSIPPI RIVER LATE SATURDAY
MORNING.
THE MID/UPPER LEVEL RIDGE THAT WAS SUPPOSE TO PROTECT THE AREA
SATURDAY NIGHT AND SUNDAY NEVER REALLY ESTABLISHED ITSELF DUE TO
THIS CONVECTIVE ACTIVITY. BY SUNDAY MORNING...BROAD WARM AIR
ADVECTION INITIATED SCATTERED STRONG TO SEVERE ELEVATED
THUNDERSTORMS ACROSS THE CWA. AS THE WARM FRONT LIFTED NORTHEAST AND
INSTABILITY INCREASED...THE CONVECTION BECAME ROOTED IN THE BOUNDARY
LAYER AND ADDITIONAL SEVERE THUNDERSTORMS FORMED. DUE TO THE
EFFICIENT AND SLOW MOVING NATURE OF THE THUNDERSTORMS...LOCALLY
HEAVY RAINFALL WAS OBSERVED WITH FLASH FLOODING.
ADDITIONAL CONVECTION DEVELOPED TO THE WEST OF THE CWA SUNDAY
EVENING AND MOVED INTO AND ACROSS THE AREA OVERNIGHT. ADDITIONAL
HEAVY RAINFALL AND FLASH FLOODING OCCURRED EARLY MONDAY MORNING.
THIS MCS PUSHED AN OUTFLOW BOUNDARY WELL SOUTH OF THE CWA AND
ULTIMATELY CAPPED THE ATMOSPHERE THROUGH EARLY THIS
MORNING...KEEPING THE AREA DRY FOR THE AFTERNOON AND EVENING HOURS
OF MEMORIAL DAY.
SO WE ARRIVE TO THIS MORNING WITH THE COLD FRONT SLIDING SOUTH
ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS...ANOTHER MCS
PROGRESSING TOWARD THE SOUTHERN HALF OF OUR CWA...AND A FLASH FLOOD
WATCH EXPIRING AT 12Z.
THE LOCAL AND NCEP WRF MODEL GUIDANCE HAVE PERFORMED THE BEST OVER
THE LAST 24 TO 36 HOURS AND CURRENTLY HAVE A GOOD HANDLE ON THE MOST
RECENT RADAR TRENDS. THEREFORE...HAVE FOLLOWED THIS OUTPUT FOR THE
SHORT RANGE FORECAST.
THE COLD FRONT WILL CONTINUE TO MOVE SOUTH THIS MORNING...REACHING
THE INTERSTATE 70 CORRIDOR BY THE LUNCH HOUR. THE FRONT AND
REMAINS OF THE MCS MOVING INTO SOUTHWEST MISSOURI WILL COMBINE TO
FOCUS THE BEST PROBABILITY OF PRECIPITATION ACROSS THE SOUTHERN
2/3RDS OF THE CWA. THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH
00Z TONIGHT FOR THIS AREA AS ADDITIONAL RAINFALL ON AN ALREADY
SATURATED GROUND WILL LIKELY LEAD TO ADDITIONAL FLOODING.
CONVECTION WILL CONTINUE TO DEVELOP ALONG AND SOUTH OF THE FRONT
THIS AFTERNOON AND EVENING AS IT ADVANCES SOUTH. FOCUS FOR
PRECIPITATION SHOULD SHIFT FURTHER SOUTH OVERNIGHT AS FRONT PUSHES
SOUTH OF THE CWA.
HIGH PRESSURE WILL BUILD INTO THE CWA ON WEDNESDAY...WITH BELOW
NORMAL TEMPERATURES AND DRY WEATHER FORECAST.
CVKING
&&
.AVIATION...
/1143 AM CDT TUE MAY 27 2008/
FOR THE 18Z TAFS...SHOWERS WILL MOVE THRU UIN..STL AND SUS EARLY
THIS AFTN AHD OF A EWD MOVG VORT MAX...MCV. LOOKS LIKE THIS PCPN
WILL REMAIN E OF COU. CDFNT HAS PUSHED SWD TO COU AND STL AND
SHOULD CONT TO SINK SLOWLY SWD THIS AFTN AND TGT. SFC WNDS WILL
STRENGTHEN OUT OF THE NE IN COU...STL AND SUS THIS AFTN AS THE
SFC RDG CURRENTLY OVER THE NRN PLAINS BLDS SLOWLY SWD INTO NRN MO.
THE SHOWER ACTIVITY SHOULD MOVE E OF THE TAF SITES BY 21Z THIS
AFTN. WILL HAVE CLOUD CEILINGS ARND 2000-3000 FT THIS AFTN. MVFR
CIGS SHOULD CONT TGT WITH THE MDLS INDICATING PLENTY OF POST
FRONTAL LOW LVL RH ACRS THE CWA TGT. WILL FCST THE CLOUD CEILING
HGTS TO RISE WED MRNG AS CONTD LOW LVL NELY FLOW ADVCTS DRIER LOW
LVL AIR INTO THE CWA FM THE NE WITH THE SFC HI CNTRD OVER WI BY
12Z WED.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 27, 6:46 AM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
746 AM CDT TUE MAY 27 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
746 AM CDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES SOUTH
ACROSS THE REGION. LOCALLY HEAVY RAINFALL COULD PRODUCE FLASH
FLOODING GIVEN THE SATURATED GROUND CONDITIONS OVER MUCH OF THE
REGION...ROUGHLY SOUTH OF A LINE FROM MEXICO MISSOURI TO WHITE
HALL ILLINOIS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR
THAT AREA. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH
PRODUCT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER PARTS OF SOUTHEAST
MISSOURI AND SOUTH CENTRAL ILLINOIS ON WEDNESDAY.
THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY
AS A STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME
POTENTIAL FOR SEVERE WEATHER WITH THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT
HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TES
In the hours before
Local storm report, May 27, 9:07 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG SMITHBORO 38.89N 89.34W
05/25/2008 BOND IL TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER 00188
FGLASSLocal storm report, May 27, 9:12 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SPARTA 38.15N 89.72W
05/25/2008 E1.00 INCH RANDOLPH IL TRAINED SPOTTER
HAIL BEGAN SHORTLY AFTER 500 PM AND CONTINUED THROUGH
ALMOST 530 PM. VARIED IN SIZE FROM PENNY TO QUARTER.
&&
EVENT NUMBER 00189
FGLASSLocal storm report, May 27, 9:15 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0641 AM HAIL BOWLING GREEN 39.34N 91.20W
05/25/2008 E0.25 INCH PIKE MO CO-OP OBSERVER
1047 AM HAIL GLEN CARBON 38.76N 89.97W
05/25/2008 M1.00 INCH MADISON IL TRAINED SPOTTER
1217 PM HAIL ST. PETERS 38.78N 90.61W
05/25/2008 M0.88 INCH ST. CHARLES MO TRAINED SPOTTER
NICKEL SIZE HAIL AT HIGHWAY 94 AND KISKER ROAD
1219 PM HAIL ST. PETERS 38.78N 90.61W
05/25/2008 M1.00 INCH ST. CHARLES MO TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGHWAY 94 AND JUNGERMANN
1236 PM HAIL ELLISVILLE 38.59N 90.59W
05/25/2008 E0.50 INCH ST. LOUIS MO LAW ENFORCEMENT
0100 PM HAIL HIGHLAND 38.74N 89.68W
05/25/2008 M0.75 INCH MADISON IL CO-OP OBSERVER
0117 PM HAIL ST. LOUIS 38.64N 90.24W
05/25/2008 M0.88 INCH ST. LOUIS CITY MO LAW ENFORCEMENT
0128 PM HAIL GLEN CARBON 38.76N 89.97W
05/25/2008 M1.00 INCH MADISON IL TRAINED SPOTTER
ON COLLINSVILLE STREET IN GLEN CARBON.
0130 PM HAIL GLEN CARBON 38.76N 89.97W
05/25/2008 E0.88 INCH MADISON IL TRAINED SPOTTER
0135 PM HAIL EDWARDSVILLE 38.80N 89.97W
05/25/2008 M0.88 INCH MADISON IL TRAINED SPOTTER
0152 PM HAIL HIGHLAND 38.74N 89.68W
05/25/2008 E0.88 INCH MADISON IL TRAINED SPOTTER
0247 PM HAIL 3 N HILLSBORO 38.28N 90.57W
05/25/2008 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
0250 PM HAIL 3 N HILLSBORO 38.28N 90.57W
05/25/2008 M1.25 INCH JEFFERSON MO TRAINED SPOTTER
0313 PM HAIL 1 N MAPAVILLE 38.26N 90.49W
05/25/2008 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
HAIL STARTED AROUND 305 PM AND HAS BEEN VARYING IN SIZE
FROM PENNY TO QUARTER AND IS COVERING THE GROUND
0347 PM FLOOD 3 SW WATERLOO 38.30N 90.19W
05/25/2008 MONROE IL TRAINED SPOTTER
REPORT OF 6 TO 8 INCHES OF WATER THAT IS RUNNING OFF
FIELDS AND ACROSS SEVERAL ROADS. ROADS WITH WATER ON
THEM INCLUDE OLD BAUM CHURCH ROAD AND AHNE ROAD.
0350 PM HAIL 2 W MONROE CITY 38.25N 90.30W
05/25/2008 E1.00 INCH MONROE IL AMATEUR RADIO
REPORTED AT BLUFF ROAD AND KK
0350 PM TSTM WND DMG WATERLOO 38.33N 90.16W
05/25/2008 MONROE IL TRAINED SPOTTER
TIME APPROX. TREE LIMBS UP TO 8 INCHES IN DIAMETER DOWN
AND HAVE FALLEN ON POWER LINES AND ALSO BLOCKED ROADS.
POWER OUT DUE TO THE LIMBS ON POWER LINES.
0355 PM HAIL 3 N MAEYSTOWN 38.27N 90.23W
05/25/2008 E0.75 INCH MONROE IL AMATEUR RADIO
0400 PM FLASH FLOOD WATERLOO 38.33N 90.16W
05/25/2008 MONROE IL EMERGENCY MNGR
AHNE RD CLOSED DUE TO A CULVERT GETTING WASHED
OUT...NUMEROUS BASEMENTS FLOODED IN WATERLOO
0400 PM TSTM WND DMG WATERLOO 38.33N 90.16W
05/25/2008 MONROE IL EMERGENCY MNGR
NUMEROUS TREES UPROOTED THROUGHOUT COUNTY
0414 PM HAIL 1 NW RED BUD 38.22N 90.01W
05/25/2008 E1.25 INCH MONROE IL TRAINED SPOTTER
STARTED AROUND 412 PM AND VARIES FROM QUARTER TO HALF
DOLLAR IN SIZE
0416 PM HAIL STURGEON 39.23N 92.28W
05/25/2008 E1.00 INCH BOONE MO EMERGENCY MNGR
0426 PM HAIL RED BUD 38.21N 90.00W
05/25/2008 E0.75 INCH RANDOLPH IL AMATEUR RADIO
0430 PM HAIL 3 SE EDEN 38.09N 89.63W
05/25/2008 M0.88 INCH RANDOLPH IL TRAINED SPOTTER
HAIL STARTED AROUND 430 PM AND CONTINUED ON AND OFF
THROUGH ALMOST 500 PM
0433 PM HAIL RED BUD 38.21N 90.00W
05/25/2008 E1.75 INCH RANDOLPH IL TRAINED SPOTTER
0439 PM HAIL RED BUD 38.21N 90.00W
05/25/2008 E1.00 INCH RANDOLPH IL PUBLIC
NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE HAIL FROM
SPOTTERS AND THE GENERAL PUBLIC
0445 PM HAIL STEELEVILLE 38.01N 89.66W
05/25/2008 E0.88 INCH RANDOLPH IL PUBLIC
BEGAN AROUND 445 PM AND LASTED FOR SEVERAL MINUTES
0445 PM HAIL STEELEVILLE 38.01N 89.66W
05/25/2008 E1.25 INCH RANDOLPH IL TRAINED SPOTTER
DAMAGE TO VEHICLES
0450 PM HAIL RUMA 38.13N 90.00W
05/25/2008 E0.88 INCH RANDOLPH IL TRAINED SPOTTER
0457 PM HAIL BALDWIN 38.18N 89.84W
05/25/2008 E0.88 INCH RANDOLPH IL AMATEUR RADIO
0500 PM HAIL BALDWIN 38.18N 89.84W
05/25/2008 E1.00 INCH RANDOLPH IL TRAINED SPOTTER
0512 PM HAIL 4 W SPARTA 38.15N 89.79W
05/25/2008 E0.50 INCH RANDOLPH IL TRAINED SPOTTER
0515 PM HAIL SPARTA 38.15N 89.72W
05/25/2008 E1.00 INCH RANDOLPH IL TRAINED SPOTTER
HAIL BEGAN SHORTLY AFTER 500 PM AND CONTINUED THROUGH
ALMOST 530 PM. VARIED IN SIZE FROM PENNY TO QUARTER.
0518 PM HAIL 3 SW SPARTA 38.12N 89.75W
05/25/2008 E0.50 INCH RANDOLPH IL PUBLIC
REPORTED AT THE SPARTA COUNTRY CLUB
0520 PM HAIL SPARTA 38.15N 89.72W
05/25/2008 M1.00 INCH RANDOLPH IL TRAINED SPOTTER
0543 PM WALL CLOUD MEXICO 39.17N 91.87W
05/25/2008 AUDRAIN MO LAW ENFORCEMENT
SEVERAL OFFICES REPORT WEAK ROTATION POSSIBLE WALL
CLOUD AROUND MEXICO
0548 PM WALL CLOUD PERCY 38.02N 89.62W
05/25/2008 RANDOLPH IL LAW ENFORCEMENT
STRONG ROTATION BETWEEN PERCY AND WILLISVILLE
0603 PM HAIL 3 ESE STEELEVILLE 37.99N 89.61W
05/25/2008 E0.75 INCH RANDOLPH IL TRAINED SPOTTER
REPORTED ON THE COUNTY LINE JUST WEST OF WILLISVILLE.
ALSO A WALL CLOUD WITH ROTATION.
0610 PM HAIL LADDONIA 39.24N 91.64W
05/25/2008 E0.88 INCH AUDRAIN MO TRAINED SPOTTER
0629 PM FLOOD 5 SE RED BUD 38.16N 89.93W
05/25/2008 RANDOLPH IL CO-OP OBSERVER
WATER UP TO 8 INCHES DEEP ON SOME ROADS
0645 PM HAIL LOUISIANA 39.44N 91.06W
05/25/2008 M0.75 INCH PIKE MO CO-OP OBSERVER
0658 PM HAIL 1 S WARRENTON 38.81N 91.14W
05/25/2008 M0.88 INCH WARREN MO PUBLIC
STARTED AT 658 PM AND STILL OCCURING AT 703 PM
0659 PM HAIL 1 S WARRENTON 38.81N 91.14W
05/25/2008 M0.75 INCH WARREN MO TRAINED SPOTTER
0720 PM HAIL 5 S WRIGHT CITY 38.76N 91.02W
05/25/2008 M1.75 INCH WARREN MO TRAINED SPOTTER
0722 PM HAIL PEARL 39.46N 90.62W
05/25/2008 E0.75 INCH PIKE IL PUBLIC
0802 PM HAIL 5 S VANDALIA 38.91N 89.10W
05/25/2008 E0.25 INCH FAYETTE IL TRAINED SPOTTER
0802 PM HAIL BALLWIN 38.59N 90.55W
05/25/2008 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
0805 PM TSTM WND DMG 3 S STEELVILLE 37.93N 91.36W
05/25/2008 CRAWFORD MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0810 PM HAIL 5 NNW ASHLAND 38.84N 92.29W
05/25/2008 E1.00 INCH BOONE MO TRAINED SPOTTER
REPORTED BY LOCAL TV METEOROLOGIST AND STORM SPOTTER
0810 PM TSTM WND DMG CUBA 38.06N 91.40W
05/25/2008 CRAWFORD MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0819 PM HAIL FENTON 38.54N 90.45W
05/25/2008 M0.75 INCH ST. LOUIS MO TRAINED SPOTTER
0823 PM HAIL 2 S FULTON 38.82N 91.95W
05/25/2008 E1.00 INCH CALLAWAY MO FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL
0825 PM HAIL BALLWIN 38.59N 90.55W
05/25/2008 E0.70 INCH ST. LOUIS MO EMERGENCY MNGR
INTERSECTION OF BIG BEND & BARRET STATION
0825 PM TSTM WND DMG BOURBON 38.15N 91.25W
05/25/2008 CRAWFORD MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0826 PM FUNNEL CLOUD FULTON 38.85N 91.95W
05/25/2008 CALLAWAY MO FIRE DEPT/RESCUE
FULTON FIRE REPORTED A FUNNEL CLOUD BRIEFLY OBSERVED
JUST SOUTH OF FULTON.
0827 PM HAIL MANCHESTER 38.59N 90.51W
05/25/2008 M0.75 INCH ST. LOUIS MO TRAINED SPOTTER
1.5 MILES WEST OF I 270 ON MANCHESTER ROAD.
0830 PM HAIL BALLWIN 38.59N 90.55W
05/25/2008 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS. HAIL BEGAN AROUND 815
PM AS PEA SIZE.
0835 PM HAIL KIRKWOOD 38.58N 90.42W
05/25/2008 E0.75 INCH ST. LOUIS MO EMERGENCY MNGR
INTERSECTION OF MANCHESTER & GEYER
0840 PM HAIL 2 NW KIRKWOOD 38.60N 90.45W
05/25/2008 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0840 PM TSTM WND DMG 1 N SULLIVAN 38.23N 91.17W
05/25/2008 FRANKLIN MO AMATEUR RADIO
POWER LINES DOWN
0842 PM HAIL DES PERES 38.60N 90.45W
05/25/2008 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
0845 PM HAIL TOWN AND COUNTRY 38.62N 90.48W
05/25/2008 M1.50 INCH ST. LOUIS MO TRAINED SPOTTER
INTERSECTION OF MASON & I 64
0851 PM HAIL CREVE COEUR 38.66N 90.44W
05/25/2008 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
REPORTED AT OLIVE BLVD AND INTERSTATE 270
0853 PM FLOOD 6 N BUNKER HILL 39.13N 89.95W
05/25/2008 MACOUPIN IL LAW ENFORCEMENT
ILLINOIS DISTRICT 18 REPORTS ROUTE 16 AND 159 HAVE
STANDING AND FLOWING WATER ACROSS THEM
0854 PM HAIL CREVE COEUR 38.66N 90.44W
05/25/2008 E1.50 INCH ST. LOUIS MO EMERGENCY MNGR
INTERSECTION OF OLIVE & I 270
0858 PM TSTM WND GST WENTZVILLE 38.81N 90.86W
05/25/2008 E50 MPH ST. CHARLES MO TRAINED SPOTTER
TRASH CANS BLOWING AROUND
0903 PM HAIL OLIVETTE 38.67N 90.38W
05/25/2008 M0.88 INCH ST. LOUIS MO TRAINED SPOTTER
REPORTED AT INTERSTATE 270 AND PAGE BLVD
0903 PM HAIL CREVE COEUR 38.66N 90.44W
05/25/2008 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
REPORTED AT OLVIE BLVD AND BALLAS RD
0910 PM TSTM WND DMG VILLA RIDGE 38.47N 90.88W
05/25/2008 FRANKLIN MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0922 PM HEAVY RAIN 3 W BUNKER HILL 39.04N 90.01W
05/25/2008 M2.00 INCH MACOUPIN IL TRAINED SPOTTER
MEASURED 2 INCHES OF RAIN IN THE LAST HOUR IN WOODBURN
0925 PM TSTM WND DMG HIGH RIDGE 38.46N 90.53W
05/25/2008 JEFFERSON MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
1003 PM TSTM WND GST JENNINGS 38.72N 90.26W
05/25/2008 E60 MPH ST. LOUIS MO TRAINED SPOTTER
WIND ESTIMATED AT 55 TO 60 MPH
1006 PM TSTM WND DMG SMITHBORO 38.89N 89.34W
05/25/2008 BOND IL TRAINED SPOTTER
TREES DOWN
1012 PM FLOOD PIASA 39.12N 90.13W
05/25/2008 MACOUPIN IL EMERGENCY MNGR
ROADS FLOODED IN BRIGHTMAN...MT. OLIVE...AND PIASA.
WATER UP TO 5 FEET DEEP IN PIASA.
1018 PM FLOOD GODFREY 38.97N 90.19W
05/25/2008 MADISON IL TRAINED SPOTTER
WATER UP TO 4 INCHES DEEP ON ROUTE 3 IN GODFREY
1019 PM HEAVY RAIN SHIPMAN 39.12N 90.05W
05/25/2008 M2.65 INCH MACOUPIN IL AMATEUR RADIO
1021 PM HEAVY RAIN 2 W BUNKER HILL 39.04N 89.99W
05/25/2008 M2.40 INCH MACOUPIN IL AMATEUR RADIO
RAINFALL FROM 800 PM TO 1015 PM
1023 PM HAIL COLLINSVILLE 38.68N 90.00W
05/25/2008 E0.88 INCH MADISON IL AMATEUR RADIO
1026 PM HAIL SMITHTON 38.41N 89.99W
05/25/2008 E0.75 INCH ST. CLAIR IL EMERGENCY MNGR
1035 PM HAIL TROY 38.73N 89.89W
05/25/2008 E0.75 INCH MADISON IL TRAINED SPOTTER
1100 PM FLASH FLOOD 2 NE FLINT HILL 38.87N 90.84W
05/25/2008 ST. CHARLES MO LAW ENFORCEMENT
WATER HAS RECEDED ON AREA ROADS...THOUGH WEST BOUND
LANES OF HWY P NEAR BASTEAN ROAD HAS PARTIALLY COLLAPSED
DUE TO EARLIER FLOODING.
1103 PM HEAVY RAIN FLINT HILL 38.85N 90.86W
05/25/2008 M5.00 INCH ST. CHARLES MO TRAINED SPOTTER
5 INCH RAIN GAUGE IS OVERFLOWING
1116 PM FLOOD PORTAGE DES SIOUX 38.92N 90.34W
05/25/2008 ST. CHARLES MO TRAINED SPOTTER
WATER OVER THE ROAD AT HIGHWAY 94 AND ROUTE J...DEPTH
UNKNOWN
1135 PM HAIL SALEM 38.63N 88.95W
05/25/2008 M0.88 INCH MARION IL TRAINED SPOTTER
1149 PM FLASH FLOOD BOULDER 38.70N 89.22W
05/25/2008 CLINTON IL LAW ENFORCEMENT
HIGHWAY 3 CLOSED DUE TO HIGH WATER.
1230 AM FLASH FLOOD MONTGOMERY CITY 38.98N 91.51W
05/26/2008 MONTGOMERY MO LAW ENFORCEMENT
WATER RESCUE ON HIGHWAY Y 2 MILES EAST OF HIGHWAY 19
0100 AM FLASH FLOOD CARLINVILLE 39.28N 89.88W
05/26/2008 MACOUPIN IL LAW ENFORCEMENT
NUMEROUS ROADS HAVE WATER OVER THEM IN THE SOUTHERN
HALF OF THE COUNTY.
0108 AM FLASH FLOOD JERSEYVILLE 39.12N 90.33W
05/26/2008 JERSEY IL LAW ENFORCEMENT
WATER STILL OVER NUMEROUS PRIMARY AND SECONDARY ROADS
COUNTYWIDE...THOUGH NONE CLOSED AT THIS TIME.
0340 AM FLASH FLOOD 7 E CARLYLE 38.62N 89.24W
05/26/2008 CLINTON IL LAW ENFORCEMENT
STILL SOME FLOODING REPORTED ON OLD US 50 EAST OF
CARLYLE.
0650 AM FLASH FLOOD BELLEVILLE 38.53N 90.00W
05/26/2008 ST. CLAIR IL LAW ENFORCEMENT
FLASH FLOODING REPORTED IN SMITHTON...FREEBURG...AND
BELLEVILLE. SOME BASEMENTS FLOODED AND STANDING WATER UP
TO TWO FEET.
0708 AM FLOOD NASHVILLE 38.35N 89.38W
05/26/2008 WASHINGTON IL LAW ENFORCEMENT
6 TO 7 INCHES OF STANDING WATER ON ROUTE 15 WEST OF
NASHVILLE AND ALSO IN OKAWVILLE
0845 AM FLOOD MONTGOMERY CITY 38.98N 91.51W
05/26/2008 MONTGOMERY MO LAW ENFORCEMENT
HIGHWAYS Y AND J REMAINED CLOSED. WATER ON MANY
SECONDARY ROADS.
0852 AM FLASH FLOOD ST. CHARLES 38.79N 90.52W
05/26/2008 ST. CHARLES MO DEPT OF HIGHWAYS
ROUTE P CLOSED AT PARR ROAD....HIGHWAY H CLOSED HIGHWAY
94 AND ALSO AT C AND B.
0925 AM FLOOD CARLINVILLE 39.28N 89.88W
05/26/2008 MACOUPIN IL LAW ENFORCEMENT
NUMEROUS ROADS CLOSED INCLUDING HIGWAYS 108 WEST OF
CARLINVILLE AND 16 IN SHIPMAN.
0935 AM FLOOD VALLEY PARK 38.55N 90.48W
05/26/2008 ST. LOUIS MO LAW ENFORCEMENT
ROUTE 141 AT I 44 FLOODED.
&&
EVENT NUMBER 00094 00095 00096 00097 00098 00183 00099 00100 00103
00101 00102 00104 00105 00106 00107 00109 00117 00108 00128 00130
00110 00111 00112 00126 00113 00114 00132 00153 00115 00116 00118
00119 00189 00120 00123 00121 00122 00124 00125 00127 00180 00131
00129 00133 00134 00135 00136 00154 00141 00155 00137 00140 00144
00156 00138 00139 00142 00145 00143 00157 00152 00146 00147 00160
00148 00149 00150 00151 00158 00161 00159 00162 00188 00168 00163
00164 00165 00166 00167 00169 00175 00170 00171 00172 00173 00174
00178 00176 00179 00181 00182 00184 00185 00186 00187
FGLASSSpecial weather statement, May 27, 12:04 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT TUE MAY 27 2008
MOZ060-272200-
WARREN-
104 PM CDT TUE MAY 27 2008
...ALPINE DAM IN INNSBROOK LEAKING AND COULD POSSIBLY FAIL...
AT 1230 PM THE WARREN COUNTY EMERGENCY MANAGEMENT AGENCY
REPORTED THAT THE ALPINE DAM WITHIN THE INNSBROOK ESTATES AREA
WAS LEAKING AND COULD POSSIBLY FAIL.
THE ALPINE DAM IS AN EARTHEN DAM LOCATED ON THE SOUTH END OF
ALPINE LAKE AND IS SPANNED BY ALPINE LAKE DRIVE. IF THE DAM
FAILS...THE WATER WOULD FLOW SOUTH AND INTO CHARRETTE CREEK AND
ACROSS CHARRETTE CREEK ROAD. ALL PERSONS IMMEDIATELY DOWNSTREAM OF
THE ALPINE DAM SHOULD BE PREPARED TO MOVE TO HIGH GROUND
IMMEDIATELY.
GLASS
Local storm report, May 27, 1:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT TUE MAY 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD GREENVILLE 38.89N 89.40W
05/27/2008 BOND IL LAW ENFORCEMENT
MULTIPLE PORTIONS OF HIGHWAYS 127 AND 140 INUNDATED BY
AS MUCH AS 8 INCHES OF WATER ... PARTS OF ROAD DOWN TO
ONE LANE.
&&
EVENT NUMBER 00190
SIPPRELLFlash Flood, Bond
- When
- May 27, 1:15 PM CST to 5:30 PM CST
- Where
- Bond County, Old Ripley to Pocahontas
- Cause
- Heavy Rain
- Reported by
- Insurance Company
- Coordinates
- 38.880, -89.570
Heavy rain caused flash flooding on several roads across the county. Highways 127 and 140 were covered by up to a foot of water at several locations.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nevada, May 27, 20081 death · 2 injured · $5,000 · 0.25 in hail · 1 event
- Heat in North Carolina, May 27, 20081 death · 1 event
- Flash Flood and Hail in Texas, May 27 to 28, 2008$510,000 · 1.75 in hail · 19 events
- Flash Flood in Connecticut, May 27, 2008$600,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 27, 2008$78,000 · 1.75 in hail · 16 events
- Tornado and Flash Flooding in Indiana, May 27, 2008$84,000 · EF0 · 12 events
- Flash Flooding and Damaging Winds in Texas, May 27, 2008$102,000 · 50 kt wind · 7 events
- Tornadoes and Flash Flood in Texas, May 27, 2008$40,000 · EF0 · 17 events
- Flood and Damaging Winds in Massachusetts, May 27, 20082 injured · $20,000 · 52 kt wind · 13 events
- Damaging Winds in Texas, May 27, 2008$40,000 · 54 kt wind · 8 events
- Damaging Winds in Louisiana, May 27 to 28, 2008$50,000 · 70 kt wind · 2 events
- Frost and Freeze in Minnesota, May 27, 200819 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100716.